MAUDE Adverse Event Report: ETHICON INC. PDS PLUS VIO 27IN USP1; SUTURE, SURGICAL, ABSORBABLE

ETHICON INC. PDS PLUS VIO 27IN USP1; SUTURE, SURGICAL, ABSORBABLE
Catalog Number PDP325H
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/23/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).A manufacturing record evaluation was performed for the finished device lot, and no non-conformance's were identified.Additional evaluation summary: twenty-eight samples of product code pdp325, lot mgk006 were returned for evaluation.During the visual inspection, no defects were found on the packages.The samples were opened, and the swage and attachment area were noted to be as expected.The sutures were dispensed without problems and examined along of the strand and no defects, damaged or suture breakage were noted.A functional test was performed and the tensile strength force was above the minimum requirement.The manufacturing records were reviewed, and the manufacturing/packaging criteria were met prior to the release of this batch.Per the condition of the representative samples, no suture breakage was found and the tested samples met the finished goods requirements.
 
Event or Problem Description
It was reported that a patient underwent an unknown procedure on (b)(6) 2019 and suture was used.It was reported that the suture broke close to the needle.An alternative product was used to complete the procedure.There were no patient consequence and no delay of the procedure,.
 
Additional Manufacturer Narrative
(b)(4).A manufacturing record evaluation was performed for the finished device mgk006 batch number, and no non-conformances were identified.

Brand Name
PDS PLUS VIO 27IN USP1
Common Device Name
SUTURE, SURGICAL, ABSORBABLE
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876
MDR Report Key9210870
Report Number2210968-2019-88841
Device Sequence Number13529315
Product Code NEW
UDI-Device Identifier10705031048140
UDI-Public10705031048140
Combination Product (Y/N)N
PMA/510(K) Number
K061037
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/23/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Expiration Date05/31/2020
Device Catalogue NumberPDP325H
Device Lot NumberMGK006
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/10/2019
Initial Date Received by Manufacturer 08/23/2019
Supplement Date Received by Manufacturer11/01/2019
Initial Report FDA Received Date10/18/2019
Supplement Report FDA Received Date11/14/2019
Patient Sequence Number1